MAUDE Adverse Event Report: STRAIGHT SMILE LLC BYTE RETAINER; POSITIONER, TOOTH, PREFORMED

STRAIGHT SMILE LLC BYTE RETAINER; POSITIONER, TOOTH, PREFORMED
Model Number BYTERETAINERTRAY
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Defective Device (2588); Sharp Edges (4013)
Health Effect - Clinical Codes Abscess (1690); Hypersensitivity/Allergic reaction (1907); Laceration(s) (1946); Necrosis (1971); Deformity/ Disfigurement (2360); Tooth Fracture (2428); Swelling/ Edema (4577); Tooth Loss (4831)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since this event resulted in a serious injury, it is reportable per 21 cfr part 803.
 
Event or Problem Description
It was alleged that byte¿s products have caused a broad range of complications, including but not limited to, allergic reactions, bite misalignment, bone loss, breaking and chipping of teeth, cutting of gums due to aligners¿ sharp edges, facial swelling and abscess in mouth, gum recession, necrosis, tooth fractures, and worsening of patient bite.

Brand Name
BYTE RETAINER
Common Device Name
POSITIONER, TOOTH, PREFORMED
Manufacturer (Section D)
STRAIGHT SMILE LLC
3301 n thanksgiving way
lehi UT 84043
Manufacturer (Section G)
STRAIGHT SMILE LLC
3301 n thanksgiving way
lehi UT 84043
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key24815583
Report Number3031789024-2026-02711
Device Sequence Number18563682
Product Code KMY
UDI-Device Identifier00850017524187
UDI-Public00850017524187
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBYTERETAINERTRAY
Device Catalogue NumberPRS-0063
Device Lot NumberMD8191BRRT
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/03/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient SexFemale